Alert archive / Michigan / River Flood Warnings in 2013
River Flood Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Jan 29, 2013, 8:27 PM EST for Arenac County, Michigan. It took effect at Jan 30, 2013, 11:23 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 8:27 PM EST (01:27 UTC)
- In effect from
- Jan 30, 2013, 11:23 AM EST
- Expired
- Jan 30, 2013, 8:27 PM EST
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
- Flood severity
- Minor
County Arenac County, MI
The radar
The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rifle River near Sterling (STRM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
301
WGUS43 KAPX 300127
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
827 PM EST TUE JAN 29 2013
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE TO PRODUCE MELTING SNOW
ACROSS THE AREA OVERNIGHT. IN ADDITION...ANOTHER ROUND OF MODERATE TO
LOCALLY HEAVY RAIN IS EXPECTED THROUGH WEDNESDAY MORNING...WITH
RAINFALL AMOUNTS IN EXCESS OF 1 INCH LIKELY. THE COMBINATION OF SNOW
MELT AND ADDITIONAL RAIN WILL PUSH THE RIFLE RIVER ABOVE FLOOD STAGE
BY THURSDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE TO HIGHER
GROUND.
SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK
YOU OFF YOUR FEET...AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR.
NEVER TRY TO WALK...SWIM...OR DRIVE THROUGH FLOOD WATERS. IF
YOU COME UPON A FLOOD ROAD...TURN AROUND AND GO ANOTHER WAY.
THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW FLOOD STAGE.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION WEDNESDAY MORNING...OR AS ADDITIONAL
INFORMATION BECOMES AVAILABLE.
&&
MIC011-301327-
/O.NEW.KAPX.FL.W.0001.130131T0600Z-130202T0000Z/
/STRM4.1.ER.130131T0600Z.130201T0000Z.130201T1800Z.NO/
827 PM EST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WARNING FOR
THE RIFLE RIVER NEAR STERLING.
* FROM LATE WEDNESDAY NIGHT TO FRIDAY EVENING....
* AT 7:30 PM TUESDAY THE STAGE WAS 2.5 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND
CONTINUE TO RISE TO NEAR 8.2 FEET BY THURSDAY EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT
WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIFLE RIVER
STERLING 6 2.5 TUE 07 PM 6.0 7.6 4.6
$$5 follow-up statements
713
WGUS83 KAPX 301316
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
816 AM EST WED JAN 30 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.OVERNIGHT HEAVY RAINS...COMBINED WITH MELTING SNOW...HAS PRODUCED
A RAPID RISE ON THE RIFLE RIVER. WHILE HEAVY RAIN HAS ENDED...
ADDITIONAL RUNOFF WILL RESULT IN THE RIVER EXCEEDING FLOOD STAGE
LATER TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE TO HIGHER
GROUND.
SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK
YOU OFF YOUR FEET...AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR.
NEVER TRY TO WALK...SWIM...OR DRIVE THROUGH FLOOD WATERS. IF
YOU COME UPON A FLOOD ROAD...TURN AROUND AND GO ANOTHER WAY.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION LATER THIS MORNING AS NEW
INFORMATION BECOMES AVAILABLE.
&&
MIC011-310116-
/O.CON.KAPX.FL.W.0001.130131T0600Z-130202T0000Z/
/STRM4.1.ER.130131T0600Z.130201T0000Z.130201T1800Z.NO/
816 AM EST WED JAN 30 2013
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* FROM LATE TONIGHT TO FRIDAY EVENING.
* AT 7:30 AM WEDNESDAY THE STAGE WAS 4.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND
CONTINUE TO RISE TO NEAR 8.2 FEET BY TOMORROW EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT
WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
RIFLE RIVER
STERLING 6 4.9 WED 07 AM 6.0 7.6 4.6
$$160
WGUS83 KAPX 301507
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1007 AM EST WED JAN 30 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.OVERNIGHT HEAVY RAIN...COMBINED WITH MELTING SNOW...HAS PRODUCED
A RAPID RISE ON THE RIFLE RIVER. WHILE HEAVY RAIN HAS ENDED...
ADDITIONAL RUNOFF WILL RESULT IN THE RIVER EXCEEDING FLOOD STAGE
LATER TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE TO HIGHER
GROUND.
SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK
YOU OFF YOUR FEET...AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR.
NEVER TRY TO WALK...SWIM...OR DRIVE THROUGH FLOOD WATERS. IF
YOU COME UPON A FLOOD ROAD...TURN AROUND AND GO ANOTHER WAY.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC011-310307-
/O.EXT.KAPX.FL.W.0001.130130T1623Z-130201T0130Z/
/STRM4.1.ER.130130T1623Z.130131T0000Z.130131T1930Z.NO/
1007 AM EST WED JAN 30 2013
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL THURSDAY EVENING.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 5.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 8.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT
WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
RIFLE RIVER
STERLING 6 5.2 WED 09 AM 7.8 4.9 3.8
$$612
WGUS83 KAPX 302058
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
358 PM EST WED JAN 30 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.OVERNIGHT HEAVY RAIN...COMBINED WITH MELTING SNOW AND POSSIBLY SOME
ICE JAMMING HAS PRODUCED A VERY RAPID RISE ON THE RIFLE RIVER TODAY..
WITH THE RIVER NOW NEARLY 3 FEET ABOVE FLOOD STAGE. ADDITIONAL RUNOFF
AND ICE JAMMING WILL RESULT IN THE RIVER CONTINUING TO RISE THROUGH TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE TO HIGHER
GROUND.
SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK
YOU OFF YOUR FEET...AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR.
NEVER TRY TO WALK...SWIM...OR DRIVE THROUGH FLOOD WATERS. IF
YOU COME UPON A FLOOD ROAD...TURN AROUND AND GO ANOTHER WAY.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC011-310858-
/O.CON.KAPX.FL.W.0001.000000T0000Z-130201T0130Z/
/STRM4.1.ER.130130T1815Z.130130T2030Z.130131T1930Z.NO/
358 PM EST WED JAN 30 2013
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL THURSDAY EVENING.
* AT 3:30 PM WEDNESDAY THE STAGE WAS 8.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW EARLY AFTERNOON.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT
WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
RIFLE RIVER
STERLING 6 8.7 WED 03 PM 7.8 4.9 3.8
$$463
WGUS83 KAPX 302101 CCA
FLSAPX
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
358 PM EST WED JAN 30 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.OVERNIGHT HEAVY RAIN...COMBINED WITH MELTING SNOW AND POSSIBLY SOME
ICE JAMMING HAS PRODUCED A VERY RAPID RISE ON THE RIFLE RIVER TODAY..
WITH THE RIVER NOW NEARLY 3 FEET ABOVE FLOOD STAGE. ADDITIONAL RUNOFF
AND ICE JAMMING WILL RESULT IN THE RIVER CONTINUING TO RISE THROUGH TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE TO HIGHER
GROUND.
SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK
YOU OFF YOUR FEET...AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR.
NEVER TRY TO WALK...SWIM...OR DRIVE THROUGH FLOOD WATERS. IF
YOU COME UPON A FLOOD ROAD...TURN AROUND AND GO ANOTHER WAY.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC011-310858-
/O.COR.KAPX.FL.W.0001.000000T0000Z-130201T0130Z/
/STRM4.1.ER.130130T1815Z.130130T2030Z.130131T1930Z.NO/
358 PM EST WED JAN 30 2013
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL THURSDAY EVENING.
* AT 3:30 PM WEDNESDAY THE STAGE WAS 8.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL IS FORECAST TO FALL TO BELOW FLOOD STAGE BY
TOMORROW EARLY AFTERNOON.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT
WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
RIFLE RIVER
STERLING 6 8.7 WED 03 PM 7.8 4.9 3.8
$$651
WGUS83 KAPX 310127
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
827 PM EST WED JAN 30 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.THE RIFLE RIVER NEAR STERLING CRESTED EARLIER TODAY...AND HAS
FALLEN RAPIDLY SINCE THIS AFTERNOON. THE LATEST READING WAS 5.6
FEET...BELOW THE FLOOD STAGE OF SIX FEET. THEREFORE...THE FLOOD
WARNING HAS BEEN CANCELLED.
HOWEVER...WEBCAMS SHOWED A CONSIDERABLE AMOUNT OF ICE IN THE
RIVER EARLIER TODAY. AS TEMPERATURES FALL TONIGHT INTO THURSDAY...
THE RISK FOR ICE JAM FORMATION WILL INCREASE. SIGNIFICANT
FLUCTUATIONS IN RIVER LEVELS WILL OCCUR IF ICE JAMS DEVELOP.
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
&&
MIC011-310157-
/O.CAN.KAPX.FL.W.0001.000000T0000Z-130201T0130Z/
/STRM4.1.ER.130130T1815Z.130130T2030Z.130130T2315Z.NO/
827 PM EST WED JAN 30 2013
THE FLOOD WARNING IS CANCELLED FOR
THE RIFLE RIVER NEAR STERLING.
* AT 7:30 PM WEDNESDAY THE STAGE WAS 5.6 FEET.
* FELL BELOW FLOOD STAGE AT 6:15 PM WEDNESDAY.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.9 FEET BY FRIDAY
MORNING.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT
RIVER VIEW CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
RIFLE RIVER
STERLING 6 5.6 WED 07 PM 4.1 3.6 3.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Jan 29, 7:12 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jan 29, 7:12 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
712 PM EST TUE JAN 29 2013
.SYNOPSIS...
ISSUED AT 408 PM EST TUE JAN 29 2013
SEVERAL WAVES OF LOW PRESSURE WILL RIDE ALONG A STRONG COLD
FRONT...THAT WILL PUSH THROUGH THE GREAT LAKES ON THURSDAY. PERIODS
OF RAIN..ALONG WITH A FEW RUMBLES OF THUNDER AND AREAS OF DENSE
FOG...ARE EXPECTED THROUGH TONIGHT. THE RAIN WILL MIX WITH...AND
CHANGE OVER TO SNOW DURING THE DAY ON WEDNESDAY. MODERATE TO HEAVY
ACCUMULATIONS ARE POSSIBLE FOR THE EASTERN U.P...WHERE PRECIPITATION
WILL BE MAINLY SNOW THROUGH WEDNESDAY. LAKE EFFECT SNOW SHOWERS WILL
LINGER BEHIND THIS FRONT INTO THE WEEKEND...AS MUCH COLDER AIR
FILTERS INTO THE REGION.
&&
.UPDATE...
ISSUED AT 711 PM EST TUE JAN 29 2013
SHRA ADVANCING INTO NORTHERN LOWER MI...AND ON THE DOORSTEP OF
EASTERN UPPER. SLIGHT ADJUSTMENTS MADE TO PRECIP TIMING...NOTHING
MAJOR. DID EARLIER EXPAND THUNDER INTO THE CAD/MBL AREAS...WITH A
FEW STRIKES SEEN THERE. HAVE GIVEN SOME THOUGHT TO EXPANDING THE
FLOOD WATCH ANOTHER TIER OF COUNTIES NORTH...BUT HAVE OPTED TO
WATCH THINGS PLAY OUT A BIT LONGER.
&&
.SHORT TERM...(TONIGHT)
ISSUED AT 408 PM EST TUE JAN 29 2013
LEAD SFC LOW NOW JUST NORTH OF LAKE SUPERIOR WITH A COLD FRONT
STRETCHING S/SW TO ANOTHER DEVELOPING WAVE (TONIGHTS WEATHER) OVER
THE SRN PLAINS. SFC WARM FRONT NOW CLEARING NRN LOWER MICHIGAN THIS
AFTERNOON WITH TEMPS ROCKETING INTO THE 40S BEHIND THE FRONT. CWA IS
NOW IN A PRECIP LULL AS WE GET INTO THE WARM SECTOR AND FAIRLY DENSE
FOG HAS BEEN EXPANDING S-N ACROSS NRN LOWER MICHIGAN OVER THE LAST
FEW HOURS.
UPSTREAM...DEEP TROUGH ADVANCING INTO THE PLAINS WITH A POTENT
VORTICITY CENTER ROUNDING THE TROUGH ACROSS TEXAS AND RESULTING DEEP
SW-NE FLOW OF MOISTURE TAKING AIM ON THE GREAT LAKES/OHIO VALLEY.
LARGE BATCH OF RAINFALL NOW STEADILY EXPANDING FROM THE SRN PLAIN
INTO THE HEART OF THE MIDWEST...COURTESY OF 160+ KNOT UPPER JET
CORE/UPPER DIVERGENCE FORCING ACTING ON THE DEEP WARM/MOIST FLOW OF
AIR.
TONIGHT...FIRST OFF THE NUISANCE FOG. DIDN/T REALLY WANT TO ADD
ANOTHER HEADLINE TO THE MIX. BUT DENSE FOG HAS BEEN STEADILY
EXPANDING ACROSS NRN LOWER MICHIGAN BEHIND THE FRONT...AS SFC
TEMPS/DEWPOINTS SURGE INTO THE 40S. ARRIVING WIDESPREAD RAINFALL MAY
TEND TO DIMINISH THE FOG THIS EVENING...WILL SEE. BUT GIVEN THE POOR
VSBYS THAT WILL LIKELY PERSIST THROUGH A GOOD PART OF THE
NIGHT...PROBABLY A GOOD IDEA TO ISSUE A FOG ADVISORY.
THATS DONE...THEN...UPPER JET CORE EXPECTED TO PUNCH UP INTO LOWER
MICHIGAN TONIGHT THROUGH WEDNESDAY MORNING DRAGGING LARGE BATCH OF
PRECIP INTO LOWER MICHIGAN. TRENDS CERTAINLY SUPPORT THAT NOTION AND
FLAT OUT CATEGORICAL POPS ARE WARRANTED ACROSS MOST OF THE CWA WITH
THE HEAVIEST PRECIP SLIDING UP THROUGH NRN LOWER MICHIGAN. PRECIP
AMOUNTS ARE STILL UP IN THE AIR HOWEVER. MODEL QPF FORECASTS SUGGEST
THE POTENTIAL OF UP TO 2 INCHES ACROSS THE SE HALF OF THE CWA. BUT
GIVEN THE CONVECTION ALONG THE EASTERN EDGE OF THE PRECIP SHIELD
THAT WILL IMPACT AREAS MAINLY TO OUR SOUTH...WONDER IF THAT IS A BIT
OVERDONE. TIME WILL TELL OF COURSE...BUT GIVEN THE SNOW MELT/SNOW
CORE VALUES RUNNING 1.5 TO AS MUCH AS 3 INCHES IN THE CURRENT SNOW
PACK...GOING FLOOD WATCH SEEMS WARRANTED AND WILL JUST SEE HOW
THINGS UNFOLD TONIGHT TO DETERMINE IF ANY WARNINGS WILL BE NEEDED.
.LONG TERM...(WEDNESDAY THROUGH TUESDAY)
ISSUED AT 408 PM EST TUE JAN 29 2013
WEDNESDAY THROUGH FRIDAY...WINTER RETURNS RATHER ABRUPTLY WEDNESDAY
AS STRONG CAA KICKS IN ON BACKSIDE OF DEEPENING EASTERN LAKES STORM
SYSTEM...ALL DRIVEN BY STRONG ENERGY ROUNDING BASE OF EAST ADVANCING
CENTRAL PLAINS TROUGH. DRY SLOT SPREADS NORTHEAST BEHIND OVERNIGHT
DEPARTING RAINS...ALTHOUGH ANY BREAK LOOKS SHORT-LIVED AS DEEP LAYER
FGEN RAMPS UP CONSIDERABLY DURING THE LATE MORNING AND AFTERNOON.
GUIDANCE ALL SUGGESTING KEY TARGET AREA ACROSS EASTERN UPPER
MICHIGAN...WITH CROSS SECTIONS SHOWING A BULLSEYE OF STRONG OMEGA
VIA INTENSE AGEOSTROPHIC RESPONSE ON WARM SIDE OF DEEP LAYER FGEN
BAND. CROSS HAIRS CENTERED IN VERY FAVORABLE DENDRITIC ZONE...JUST
ADDING TO AN ALREADY EFFICIENT PRECIP PRODUCING RESPONSE ALIGNED
ALONG WELL ABOVE NORMAL MOISTURE AXIS. LITTLE DOUBT ANY PRECIP THAT
FALLS WILL BE SNOW...WITH SOUNDINGS SHOWING ENTIRE COLUMN SAFELY
BELOW FREEZING BY MORNING. EVENT IS RATHER SHORT-LIVED...WITH
INTENSE LIFT CENTERED FROM MID MORNING THROUGH MID AFTERNOON. ABOVE
ALL ADDS UP TO A CORRIDOR OF WARNING POTENTIAL SNOWFALL...FROM 6 TO
8 INCHES...ACROSS NORTHWEST CHIPPEWA AND MACKINAC COUNTIES. GIVEN
TRENDS...CONFIDENCE HAS INCREASED ENOUGH TO WARRANT A WATCH FOR
EASTERN UPPER MICHIGAN WEDNESDAY AND WEDNESDAY EVENING. MUCH MORE
CHALLENGING CALL FURTHER SOUTH...ALL CENTERED ON AXIS OF HEAVIEST
PRECIP AND TIMING OF CHANGEOVER. CHANGEOVER TO ALL SNOW JUST A TOUCH
LATER ACROSS THE NORTHWEST LOWER LAKESHORE AREAS...AND WITH MOST
INTENSE AXIS OF PRECIP SLATED TO MISS OFF TO THE NORTHWEST...
TENTATIVELY HAVE JUST A FEW INCHES ALONG THE NORTHWEST LOWER
COASTLINE. NO DOUBT CHANGES MORE THAN ANTICIPATED...AND CONFIDENCE
REMAINS LOW UNTIL REAL-TIME TRENDS ARE REALIZED. RAIN/SNOW LINE
CRASHES SOUTH DURING THE AFTERNOON AS CAA INTENSIFIES. MAY NEED TO
WATCH FOR A SNEAKY FREEZING RAIN EVENT ON LEADING EDGE OF TRANSITION
AS AGEOSTROPHIC RESPONSE FORCES RAPID LOW LEVEL COOLING UNDERNEATH
REMAINING ELEVATED WARM NOSE.
RAPID TRANSITION TO LAKE ENHANCED SNOWS WEDNESDAY NIGHT AS SYNOPTIC
MOISTURE REMAIN AGGRESSIVE AND H85 TEMPERATURES DROP INTO THE
NEGATIVE MID AND UPPER TEENS. ADDITIONAL SHORTWAVE HELP ARRIVES
LATE...ONLY HELPING THE CAUSE. THAT SAID...INVERSION HEIGHTS REMAIN
LOW FOR MUCH OF THE NIGHT. FLOW ALSO SOMEWHAT MORE VEERED THAN
INITIALLY ANTICIPATED...WITH INITIAL NNW FLOW TRANSITIONING NW
THROUGH THE OVERNIGHT. ABOVE LIMITING FACTORS SHOULD KEEP THINGS
FROM GETTING TOO OUT-OF-HAND...WITH A GENERAL THREE TO 5 INCHES IN
FAVORED AREAS. MUCH LESS ELSEWHERE WITH JUST SCATTERED LIGHT SNOW
SHOWERS. CONDITIONS CONTINUE TO LOOK RATHER FAVORABLE FOR
ACCUMULATING LAKE SNOWS RIGHT THROUGH FRIDAY AS MOISTURE REMAINS
PLENTIFUL AND INVERSION HEIGHTS INCREASE SUBSTANTIALLY. NO CHANGE TO
INHERITED FORECAST...WHICH FEATURES SEVERAL INCHES OF SNOW IN THE
TRADITIONAL WNW-NW SNOW BELTS. WILL NEED TO WATCH FOR MORE VEERED
WIND SIGNATURE NOTED IN SOME RECENT GUIDANCE...SUGGESTING MAIN SNOWS
FOCUSED ACROSS FAR NORTHWEST CHIPPEWA COUNTY AND AREAS ALONG AND
WEST OF US-131 ACROSS NORTHWEST LOWER. DID NOT SHOW THESE DETAILS
JUST YET...BUT SOMETHING TO MONITOR. HIGH TEMPERATURES IN THE TEENS
BY THURSDAY AND FRIDAY.
FRIDAY NIGHT THROUGH TUESDAY...THE GREAT LAKES WILL BE HIGHLY
INFLUENCED BY LAKE EFFECTS...MODERATING UPPER LEVEL TEMPS AND
TRANSITIONING SFC FEATURES. A 500MB LOW OVER THE NORTHWEST PASSAGE
FRIDAY NIGHT...WILL DROP INTO HUDSON BAY SATURDAY AND WOBBLE AROUND
JAMES BAY INTO THE BEGINNING OF THE UPCOMING WORK WEEK. THIS PATTERN
AT 500MB...WILL BRING WIDELY VARYING UPPER LVL TEMPS TO THE REGION
THRU THE PERIOD. AT THE SFC...WEAK TROUGHING WILL LINGER OVER NRN MI
THRU THE WEEKEND...WHILE A LARGE AREA OF HIGH PRESSURE BECOMES
CENTERED OVER THE GULF COAST STATES. HOWEVER...A STORM SYSTEM IS
PROGGED TO DROP INTO THE NRN PLAINS AND PUSH ACRS UPPER MICHIGAN
MONDAY...BEFORE QUICKLY EXITING NORTHEAST INTO QUEBEC TUESDAY.
CORRESPONDING MODEL SOUNDINGS AND TEMP PROGS...SHOW MID AND UPPER
LVL TEMPS MODERATING ACROSS THE NRN LAKES THROUGH MUCH OF THE
PD...AS THE UPPER LOW PUSHES EAST OF HUDSON BAY THIS WEEKEND. AS A
RESULT 850MB TEMPS WILL MODERATE FROM AROUND -22C FRIDAY NIGHT TO
ARND -12C SUNDAY. 850MB TEMPS WILL WARM A BIT FURTHER MONDAY TO
AROUND -4C IN RESPONSE TO THE STORM SYSTEM SWEEPING OVER THE NRN
PLAINS. HOWEVER 850MB TEMPS DROP TO MORE SEASONAL LEVELS TUESDAY TO
AROUND -21C...AS AN UPPER TROUGH DIGS INTO THE GREAT LAKES.
OVERALL...UPPER LEVEL TEMPS WILL WARM BUT REMAIN COLD ENOUGH FOR ALL
SNOW ACROSS NORTHERN MICHIGAN THROUGH THE PERIOD. HIGHEST POPS OVER
THE WRN LAKES DUE TO LINGERING WESTERLY FLOW. AFTN TEMPS ACROSS NRN
MI WILL WARM FROM THE TEENS SATURDAY TO NEAR 30S DEGREES
MONDAY...BEFORE COOLING TO NEAR 20 DEGREES TUESDAY AND WEDNESDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 642 PM EST TUE JAN 29 2013
POOR FLYING CONDITIONS THRU MOST OF THE FORECAST...WITH IFR TO
LIFR CONDITIONS.
UNSEASONABLY WARM/MOIST AIR WILL GRADUALLY BE DISPLACED...AS A
COLD FRONT MAKES VERY SLOW BUT STEADY EASTWARD PROGRESS ACROSS
NORTHERN MI TONIGHT. IFR/LIFR CONDITIONS IN -RA/FG/STRATUS WILL
PERSIST TONIGHT. CONDITIONS WILL IMPROVE VERY SLIGHTLY BEHIND THE
COLD FRONT...AS A NORTH BREEZE KICKS IN AND STIRS THINGS UP A
LITTLE. HOWEVER...IFR CIGS ARE EXPECTED TO PERSIST. CONDITIONS
TAKE ANOTHER DOWNWARD TURN PLN/TVC/MBL ON WEDNESDAY...AS RAIN
TURNS TO SNOW...LOWERING VSBYS AGAIN TO LIFR AT TIMES. SOMEWHAT
BLUSTERY NORTH WINDS ON WEDNESDAY.
&&
.MARINE...
ISSUED AT 408 PM EST TUE JAN 29 2013
EXTENSIVE MARINE FOG WILL IMPACT THE LAKE MICHIGAN AND LAKE HURON
MARINE AREAS...THOUGH SOME IMPROVEMENT WILL OCCUR ON LAKE MICHIGAN
OVERNIGHT AS COLDER/LOWER DEWPOINT AIR BLEEDS BACK INTO THE REGION.
OTHERWISE...GUSTIER WINDS WILL SUBSIDE A BIT TONIGHT AS COLD FRONT
SLOWLY CROSSES THE REGION. WINDS TURN NORTHERLY ON WEDNESDAY AND
GUSTY DURING THE AFTERNOON/EVENING TIMEFRAME AS COLDER AIR BLEEDS
BACK INTO THE STATE (TURNING RAINFALL BACK TO SNOW). GALE FORCE
GUSTS A GOOD POSSIBILITY WEDNESDAY NIGHT ON PARTS OF THE LAKE
MICHIGAN/LAKE HURON NEARSHORE AREAS...AND WILL HOIST GALE WATCH
ACCORDINGLY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MIZ028>036-041-042.
DENSE FOG ADVISORY UNTIL 5 AM EST WEDNESDAY FOR MIZ016>036-041-
042.
WINTER STORM WATCH FROM 7 AM EST WEDNESDAY THROUGH WEDNESDAY
EVENING FOR MIZ008-015.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR LHZ345-346-349.
GALE WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT
FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR LMZ323-341.
GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR
LMZ342-344>346.
LS...NONE.
&&
UPDATE...JZ
SYNOPSIS...NS
SHORT TERM...BA/MB
LONG TERM...MB/SR
AVIATION...JZ
MARINE...BAHazardous weather outlook, Jan 29, 5:59 PM EST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 559 PM EST TUE JAN 29 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 301100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 559 PM EST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS A PART OF NORTHERN LOWER MICHIGAN THIS EVENING...MAINLY SOUTH OF A LINE FROM TRAVERSE CITY TO ALPENA. SEVERE STORMS ARE NOT EXPECTED. WIDESPREAD DENSE FOG IS LIKELY TONIGHT...REDUCING VISIBILITIES TO NEAR ZERO AT TIMES. THE ONSET OF WARMER WEATHER AND LOCALLY HEAVY RAIN WILL BRING SHARP RISES ON AREA RIVERS AND STREAMS TONIGHT...AS WELL AS MINOR FLOODING. ICE JAMS MAY ALSO DEVELOP AS ICE BEGINS TO BREAK UP. SEE ONGOING FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY HEAVY RAIN THROUGH WEDNESDAY MORNING MAY LEAD TO MINOR FLOODING. IN ADDITION...SHARP RISES ON AREA RIVERS AND STREAMS WILL CONTINUE THROUGH FRIDAY DUE TO THE RAINFALL AND SNOW MELT. SEE ONGOING FLOOD WATCH FOR DETAILS. ACCUMULATING SNOW IS POSSIBLE ACROSS PORTIONS OF NORTHERN MICHIGAN ON WEDNESDAY...MAINLY WEST OF A LINE FROM CADILLAC TO SAULT STE MARIE. THE HEAVIEST ACCUMULATION IS EXPECTED IN EASTERN UPPER MICHIGAN. SEE ONGOING WINTER STORM WATCH FOR DETAIL. IN ADDITION...ACCUMULATING LAKE EFFECT SNOW IS EXPECTED FOR THE TRADITIONAL SNOW BELTS OF BOTH EASTERN UPPER AND NORTHERN LOWER MICHIGAN WEDNESDAY NIGHT THROUGH AT LEAST SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND SNOWFALL AMOUNTS... AS WELL AS ICE TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS) BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD ADAM/JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:44 AM EST | Lake Effect Snow Watch | APX | Antrim, Benzie, Grand Traverse, Kalkaska, Leelanau, Manistee and 1 more | 12 hr |
| Jan 30, 4:44 AM EST | Winter Weather Advisory | APX | Antrim, Benzie, Cheboygan, Emmet, Grand Traverse, Kalkaska and 4 more | 15 hr |
| Jan 30, 4:31 PM EST | Lake Effect Snow Warning | APX | Antrim, Crawford, Grand Traverse, Kalkaska, Leelanau, Otsego | 38 hr |
| Jan 30, 4:31 PM EST | Lake Effect Snow Advisory | APX | Antrim, Benzie, Crawford, Emmet, Grand Traverse, Kalkaska and 7 more | 48 hr |
Nearby
River Flood Warnings in Michigan, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.